| Model Number |
C2PIVL3512 |
| Medical Device Problem Codes |
Inflation Problem (1310); Difficult to Remove (1528); Sparking (2595); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
Event or Problem Description
It was reported that a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the coronary artery.The ivl device was successfully prepped.60 ivl pulses were delivered and the treatment of the coronary artery was successfully completed.During initial inflations, the proximal portion of the ivl balloon did not expand despite pre-dilatation.Five inflation cycles were delivered without proximal ivl balloon expansion.Pulsing at the hub was reported, and the physician attempted to remove the ivl balloon.The ivl balloon became wedged in the lesion and unable to be removed.When the ivl device was removed, only the ivl balloon shaft was removed; the distal end of the ivl balloon remained lodged across the lesion.The physician advanced a guideliner over the ivl balloon and three wires.The wires were intentionally wrapped around the ivl balloon shaft and pulled back into the guide catheter.The guide catheter along with all of the equipment were removed from the patient's body.No further patient sequelae was reported.
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.All components were returned and accounted for.None of the components were left inside of the patient based on the reported information.The reported failures of detached/damaged component and unable to remove device were confirmed.The returned catheter was found to be damaged/detached at the inner and outer shaft, and bunching was seen on the distal balloon end.Per reported information and investigation observations, it is possible that the catheter became stuck at the balloon during removal, and force was applied to remove the device which may have caused it to detach.The exact cause of the balloon getting stuck could not be definitively determined.The reported failure of sparking in the hub was confirmed.Based on the investigation observations, the failure could possibly be attributed to manufacturing of the device, with wire insulation damage possibly occurring during assembly.Though the damage could cause current leakage and visual flashing/sparking, the leakage is contained within the hub and does not pose any risk of electrical shock to the user and/or patient.No instances have been reported associated with patient harm caused by this type of malfunction.The following sections were updated: section a2: added patient age.Section a3a: added patient sex.Section a6: added patient race.Section b5: updated event description based on additional information received.Section b7: added patient medical history.Section h6 annex b: removed 4118; added 10.Section h6 annex c: removed 3233; added 114.Section h6 annex d: removed 11; added 25, 4315.
Event or Problem Description
It was reported that a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the coronary artery.The ivl device was successfully prepped.60 ivl pulses were delivered and the treatment of the coronary artery was successfully completed.During initial inflations, the proximal portion of the ivl balloon did not expand despite pre-dilatation.Five inflation cycles were delivered without proximal ivl balloon expansion.During the last cycle, pulsing at the hub was reported while the device was in use which prompted the device removal.The physician attempted to remove the ivl balloon.The ivl balloon became wedged in the lesion and unable to be removed.When the ivl device was removed, only the ivl balloon shaft was removed; the distal end of the ivl balloon remained lodged across the lesion.The physician advanced a guideliner over the ivl balloon and three wires.The wires were intentionally wrapped around the ivl balloon shaft and pulled back into the guide catheter.The guide catheter along with all of the equipment were removed from the patient's body.The physician completed the procedure by opening a new 2.5mm c2+ ivl catheter.No further patient sequalae was reported.Additionally, there were no reported physician or staff member sequalae due to the pulsing at the hub.